Welcome, Guest. Please login or register.
November 24, 2020, 05:13:38 am

Login with username, password and session length


Members
Stats
  • Total Posts: 757210
  • Total Topics: 64056
  • Online Today: 277
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 2
Guests: 160
Total: 162

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Hello again forum. Kidney diease after hiv treatment  (Read 306 times)

0 Members and 1 Guest are viewing this topic.

Offline poztraveler2014

  • Member
  • Posts: 64
Hello again forum. Kidney diease after hiv treatment
« on: October 20, 2020, 09:31:10 pm »
6 years ago I started on Truvada and Isentress. Almost immediately my creatinine went to 1.2. I did mention it to the doctor and they all look at it a bit concerned but they hoped it would get better.

Fast forward to now and my creatinine is now at 1.6 and the GFR according to my latest results is 56. It seems there is a bit of a fluctuation in which i get a little better and then i go back down. none the less the Doctor finally said we are gonna probably refer you to a nephorologist and a day clinic to see what's going on.

Its a bit sad honestly, I was looking at what a 56 means and its a stage kidney disease pretty much. I am in generally good health but I suppose truvada has destroyed my kidneys even though we switched to the new formulation.

I never wanted to start HIV treatment but when my t-cells got down to 300 there wasnt much choice.

After starting the treatment things were mostly ok but 3 years ago I had testicular cancer of an unknown origin, plus ive been constantly low on vitamin D for quite some time now. I started to research and it seems all of these things could theoretically be related.

Whats worse is there is no real treatment, there is no cure or improvement. At best it means even more medications with even more side effects.

I'm mostly concerned about having to restrict my life even more. I've got other issues in the mental / physical realm at the moment plus i'm in Germany on a work visa. Plus its hard to find any psychological help here due to limited therapist. It all makes me really depressed and concerned.

The thought of needing a transplant in the near future and having to take immunosuppresant medicines concerns me. or having to do dialysis also really makes me sad. I enjoy being a pretty free spirit changing countries and moving around as much as I can but thats gonna make my life even harder.

Apparently I also might need to limit protein intake, one of my goals in the last few months / years has been to get in better space, maybe get some muscle. How are you gonna do that with less protein.

I'm 33, compared to a vast majority of 33 year olds, even the ones with HIV my life is pretty restricted. Not to mention the frequent sexual rejection for being bald, for being a bit out of shape. As is often the case in my life it seems like I can't really catch a break. What is easy for other is harder for me and in the end people just think im lazy or angry for no reason and side line me.

If you made it this far in reading my stuff, I would like to hear some legit hopefulness. Maybe someone who has had to deal with this and still survived 30 more years and was fairly free. At least some hope that ill have a few more free years, to keep traveling around and be unsettled.

 

Online Matths

  • Member
  • Posts: 39
Re: Hello again forum. Kidney diease after hiv treatment
« Reply #1 on: October 20, 2020, 10:08:19 pm »
Hi there, your story is truly a wake up call. You donít provide too much information about your current medical support and care you have, but please allow me to comment on a few statements you made.

A GFR of 56 MAY suggest compromised kidney function. You are nowhere close to need a kidney transplant or anything alike. However, what you need is a thorough medical evaluation including kidney function exams to find out IF there is any kidney damage or not. Certainly, any ART that has the potential to further compromise your kidney function is hard to justify and I donít think any physician would recommend. Given the many options of ART being available there are options out there that will keep you undetectable and donít compromise kidney functions.

But based on what you wrote you will need more than just going to the doctor a few times. Looks like you will benefit from some life style improvements and resetting your social support system. Easier said than done. But overall, you, like most if not all of us face some serious challenges but fortunately it appears that you can decide if you want to face those and implement changes in your life or just allow these challenges take over your life. This wonít be easy and will most likely not be a quick fix. But itís doable. For sure. Best Matt

Offline Almost2late

  • Member
  • Posts: 1,273
Re: Hello again forum. Kidney diease after hiv treatment
« Reply #2 on: October 21, 2020, 05:45:24 am »
I also had kidney issues when I was on Truvada, and actually had my meds changed from Truvada/Tivicay to Triumeq or Tivicay/Epzicom now bc its cheaper.
The good news is my gfr and creatine levels have went back to normal levels, so it's possible your kidneys can improve.

Not sure of your healthcare situation but maybe you can work with your doctor figure out a solution? A med change perhaps? Like Matt had suggested, there's many ART options. And Truvada does have a reputation for screwing with the kidneys and bones.. https://www.shouselaw.com/torts/truvada/

I do hope you find a solution.

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.